I've had numerous yeast infections/bacterial vaginosis outbreaks within this year. I'd get one at random times. Generally happens a week before my period. I'm on BC - Desogen/Reclipsen & have been for nearly 3 years. I had a nice break from any issues Halloween to now. Nothing, no odd discharge, no cramping..NOTHING.
Until yesterday. I use the restroom and I did a double take to see that I have pink, clumpy discharge. Within the last 24 hours I've noticed there is no smell and that it's in small clumps, nothing bigger than the size of a grain of rice.
I CANNOT afford another PAP smear (I've tested positive for HPV twice in the last 2 years) to tell me it's another yeast infection or BV..then to be put on Flagyl or Diflucan,again...only to get another infection in a month.
I've taken a pregnancy test every occurrence, all negative.
I'm actually resulting to Lactobacillus-acidophilus & folic acid increases, orally. I'm at my wits end.
Welcome to ehealthforum,
The pink discharge that you describe if it has occurred around your midcycle time, it could suggest ovulation or breakthrough bleeding. Being on prolonged use of hormonal contraceptives can alter your vaginal discharge and pH making you susceptible to infection. Repeated use of antibiotics can also lead to opportunistic infections. Do not ignore your symptoms. Visit your doctor/gynecologist for further evaluation (including vaginal swab/smear test, not necessarily PAP smear test unless it is time for your annual check), clarification and assistance. A culture sensitivity test can also be done to rule out resistance to the commonly used medication (and hence chances of re-infection with resistant strains). Get started on treatment as appropriate (based on examination and investigations results) to help you control the symptoms. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle. Avoid vaginal douching, use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. Avoid sweat accumulation in the area. If infective cause is detected, and if you are sexually active, it is important to get your partner also treated simultaneously to prevent chances of re-infection, and avoid having intercourse while being on treatment
Help, I''ve been to doctor numerous times this year for yeast infection they always give me diflican, it clears up and comes rite back two weeks later, I''ve stoped going to the doctor so I''ve been treating it. With monistat and it still comes right back, I have the mirena birth control the doctor thinks that could be the reason, I''m going crazy here trying to figure out the problem I''ve changed soaps and other stuff like they said but no change, can anyone relate to this? Or have any ideas
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.